| Catalog Number |
72201995 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/25/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: case- (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alter the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, during a rotator cuff and labrum repair surgery, an osteoraptor 2.9 w/ 2 ub white / blue broke.The procedure was resumed using an equivalent s+n back up.It is unknown if there was a delay, and no further complications were reported.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H11 b5: event description updated.H3, h6: the reported device was received for evaluation.A visual inspection revealed that it was returned in original packaging with the batch number of the complaint on the label.The blue and white suture was returned off the device and free of the anchor.It has no visible defect.The anchor was returned fractured at the eyelet, and the insertion device has no visible defect.An assessment of material characteristics found that based on the condition of the suture material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include improper/excessive force or torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Based on this investigation, the need for corrective action is not indicated.
Event or Problem Description
It was reported that, during a rotator cuff and labrum repair surgery, an osteoraptor 2.9 w/ 2 ub white / blue broke.The insertion site was cleared of all debris prior to insertion and it is unknown if the pieces were removed from the patient and how.The procedure was resumed, after a non-significant delay, using an equivalent s+n back-up in the originally drilled bone hole.No further complications were reported.Patient status is fine.
Event or Problem Description
It was reported that, during a rotator cuff and labrum repair surgery, an osteoraptor 2.9 w/ 2 ub white / blue broke.The insertion site was cleared of all debris prior to insertion and it is unknown if the pieces were removed from the patient and how.The procedure was resumed, after a non-significant delay, using an equivalent s+n back-up in the originally drilled bone hole.No further complications were reported.
Additional Manufacturer Narrative
Additional information: b5: describe event or problem, e1: name and address, h6: health effect - impact code.
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H2: corrected data on d8 & e2.H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, an image evaluation was performed and found three devices lying on a surgical cloth.The insertion devices have no visible defects but the anchors and sutures strings are off the shaft.The tip of one of the anchors is fractured.The poor image quality makes it impossible to confirm the reported anchor breakage on the other two anchors.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include improper/excessive force or torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Based on this investigation, the need for corrective action is not indicated.